Electronic Communications in Probability

A product of invariant random permutations has the same small cycle structure as uniform

Slim Kammoun Kammoun and Mylène Maïda

Full-text: Open access

Abstract

We use moment method to understand the cycle structure of the composition of two independent invariant permutations. We prove that under a good control on fixed points and cycles of length $2$, the limiting joint distribution of the number of small cycles is the same as in the uniform case i.e. for any positive integer $k$, the number of cycles of length $k$ converges to the Poisson distribution with parameter $\frac {1}{k}$ and is asymptotically independent of the number of cycles of length $k'\neq k$.

Article information

Source
Electron. Commun. Probab., Volume 25 (2020), paper no. 57, 14 pp.

Dates
Received: 21 October 2019
Accepted: 5 July 2020
First available in Project Euclid: 8 August 2020

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1596852018

Digital Object Identifier
doi:10.1214/20-ECP334

Zentralblatt MATH identifier
07252777

Subjects
Primary: 60C05: Combinatorial probability 60B20: Random matrices (probabilistic aspects; for algebraic aspects see 15B52) 60F05: Central limit and other weak theorems 05A16: Asymptotic enumeration 05A05: Permutations, words, matrices

Keywords
random permutations moment method universality results

Rights
Creative Commons Attribution 4.0 International License.

Citation

Kammoun, Slim Kammoun; Maïda, Mylène. A product of invariant random permutations has the same small cycle structure as uniform. Electron. Commun. Probab. 25 (2020), paper no. 57, 14 pp. doi:10.1214/20-ECP334. https://projecteuclid.org/euclid.ecp/1596852018


Export citation

References

  • [1] Richard Arratia, Andrew D. Barbour, and Simon Tavaré, Limits of logarithmic combinatorial structures, Ann. Probab. 28 (2000), no. 4, 1620–1644.
  • [2] Richard Arratia, Andrew D. Barbour, and Simon Tavaré Logarithmic combinatorial structures: A probabilistic approach (Ems monographs in mathematics), European Mathematical Society, 2003.
  • [3] Thomas Budzinski, Nicolas Curien, and Bram Petri, Universality for random surfaces in unconstrained genus, Electron. J. Combin. 26 (2019), no. 4, Paper 4.2, 34.
  • [4] Sergei Chmutov and Boris Pittel, On a surface formed by randomly gluing together polygonal discs, Adv. in Appl. Math. 73 (2016), 23–42.
  • [5] Alex Gamburd, Poisson-Dirichlet distribution for random Belyi surfaces, Ann. Probab. 34 (2006), no. 5, 1827–1848.
  • [6] Mohamed Slim Kammoun, Monotonous subsequences and the descent process of invariant random permutations, Electron. J. Probab. 23 (2018), Paper no. 118, 31.
  • [7] Mohamed Slim Kammoun, On the longest common subsequence of independent random permutations invariant under conjugation, arXiv e-prints (2019), arXiv:1904.00725.
  • [8] Camille Male, Traffic distributions and independence: permutation invariant random matrices and the three notions of independence, arXiv e-prints (2011), arXiv:1111.4662.
  • [9] Sumit Mukherjee, Fixed points and cycle structure of random permutations, Electron. J. Probab. 21 (2016), Paper No. 40, 18.